Welcome, Guest. Please login or register.
December 03, 2021, 05:51:03 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 762692
  • Total Topics: 64802
  • Online Today: 151
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 1
Guests: 95
Total: 96

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Biktarvy and start up side effects  (Read 672 times)

0 Members and 1 Guest are viewing this topic.

Offline cjmchgo

  • Member
  • Posts: 41
  • Dx 1992
Biktarvy and start up side effects
« on: September 09, 2021, 06:02:07 pm »
Hey everyone,
I started Biktarvy 5 days ago and my s/e's have been dizziness, fatigue, and like I want to crawl in bed.
 I never had any s/e from my last regimen-Dolutegravir/Descovy.
I'm thinking I should wait at least a couple of weeks to see if these initial s/e go away but they are kind of ugly.
Has anyone else had these start up side effects from Biktarvy?

April/May, 1992: Infected at age 21
Aug 31, 1992: Tested positive
Sep 8, 1992 T-cells 977, 43%
1993-1998: T-cells 675-800
1999-2001: T-cells 500-600
2000-2004: T-cells 425-525 23% VL 500-2000
2005-2008: T-cells 275-375, 20%, VL 950-2500
December 2008: Started Atripla
Dec 2009: T-cells 637, 33%, VL UD
Dec 2010: T-cells 544, 35%, VL UD
Dec 2011: T-cells 596, 41%, VL UD
January 2, 2012 stopped Atripla (CNS issues)
January 4, 2012 started Isentress/Truvada
March 25, 2014 I/T t-cells 673, VL undetectable
Dec 2018- Tivicay/Descovy
Sept 2021- Biktarvy

Offline Bucklandbury

  • Member
  • Posts: 125
Re: Biktarvy and start up side effects
« Reply #1 on: September 09, 2021, 06:52:49 pm »
I started Biktarvy in mid-March. I definitely had very weird dreams / nightmares, some diarrhea, some nausea, but I believe that is it. But I was also on Bactrim then.

In June, though, I started getting some nastier neuropathic symptoms, but whether that is HIV, the med, or my body's autoimmune response, I cannot say. I do also have some other weird pains - muscle / bone - throughout my body. It's almost like an autoimmune response occurred in me once I started treatment.

I can tell you I felt better physically in February - much more so - than I do now, and I had AIDS then. I feel way worse now. That's sad, but I am undetectable and my CD4s had risen to 311 by June 2. I am due back to ID in early October.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 18,015
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Biktarvy and start up side effects
« Reply #2 on: September 09, 2021, 07:19:09 pm »
Hiya,

Hopefully it will settle.

However, drink of plenty of fluids, and see your healthcare provider as it might have nothing to do with the switch.

You could also try taking your meds at a different time, like taking the meds in the AM  to see if it helps.
.
Anyhow, hope you feel better soon.

One question, why the switch from -Dolutegravir/Descovy to Biktarvy??

Jim




« Last Edit: September 09, 2021, 07:24:25 pm by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline cjmchgo

  • Member
  • Posts: 41
  • Dx 1992
Re: Biktarvy and start up side effects
« Reply #3 on: September 09, 2021, 08:13:34 pm »
Hi Jim,
I switched because I really wanted a once a day regimen, only reason. But if this doesn't go away in a couple of week, I guess I'll go back.
I also hype myself up before starting a new medication so maybe some of this is anxiety.
Thanks for responding to my post.

Craig
April/May, 1992: Infected at age 21
Aug 31, 1992: Tested positive
Sep 8, 1992 T-cells 977, 43%
1993-1998: T-cells 675-800
1999-2001: T-cells 500-600
2000-2004: T-cells 425-525 23% VL 500-2000
2005-2008: T-cells 275-375, 20%, VL 950-2500
December 2008: Started Atripla
Dec 2009: T-cells 637, 33%, VL UD
Dec 2010: T-cells 544, 35%, VL UD
Dec 2011: T-cells 596, 41%, VL UD
January 2, 2012 stopped Atripla (CNS issues)
January 4, 2012 started Isentress/Truvada
March 25, 2014 I/T t-cells 673, VL undetectable
Dec 2018- Tivicay/Descovy
Sept 2021- Biktarvy

Offline daveR

  • Member
  • Posts: 229
Re: Biktarvy and start up side effects
« Reply #4 on: September 10, 2021, 12:26:25 am »
I have been on Biktarvy two and a half months after five years on Truvada and Edurant. I have noticed an almost constant headache, mild, not raging. Also I wake very early, getting no more than four hours sleep most nights until I am so tired I get around six or seven. Apart from this I have no other issues

Offline gorka

  • Member
  • Posts: 98
Re: Biktarvy and start up side effects
« Reply #5 on: October 25, 2021, 08:38:17 am »
I had dizziness and it took me a few weeks for it to go away.  I ganed ton of wieght on it (50lbs+) so it hasnt been good for me.  i was on it 2-3 years since i was in a study also.  I switched to dovato and feel much better since dwitching although weight gain is still there at least I am no longer gaining.

Offline Bucklandbury

  • Member
  • Posts: 125
Re: Biktarvy and start up side effects
« Reply #6 on: October 25, 2021, 09:19:11 am »
I am on it, and I sleep very little, for what it's worth.

Offline Slut1215

  • Member
  • Posts: 14
Re: Biktarvy and start up side effects
« Reply #7 on: October 26, 2021, 05:35:11 am »
Hi guys, I have been on Biktarvy since 01 Apr 2020 when i got diagnosed. had 1-2 strange dreams in the beginning and that was it, everything seems to work fine except that i gained like 20Kg since i started this medicine. now slowly losing it....my doc prescribed me Saxenda injection for weight loss, quite pleased with it for now. Lost 10kg in a month...

 


Terms of Membership for these forums
 

© 2021 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.